MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Model Number 0846
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 10/27/2020.Even date: publication year of 2020.This report is related to a journal article; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.Additional information was requested, and the following was obtained: did the patient experience any adverse consequences due to this issue? did the aborted surgery due to the issue with the device caused any patient consequence or changed the plan of care for the patient? does the author/surgeon believe that the ethicon device caused or contributed to the patient complications mentioned in the article? if yes, please explain.Healthcare professional stated: in regards to unexpected events related to this case, as was described in the case report the patient experienced an elevation in serum troponin and had the surgical procedure canceled.This patient had undergone a similar turbt procedure nine times prior to the described case, all of which were uneventful with no inappropriate shocks.During five of these prior procedures, a traditional grounding pad was placed on the thigh.In the remaining four, grounding pad location was not documented, however, it is likely that a thigh grounding pad was used based on routine practice at the time of the procedures.This event was reviewed by ethicon medical safety.Per ethicon medical safety, there are two issues noted with this event, the electric shock to the patient (even though the article states there were no patient consequences from the shock) and the procedure was aborted.In their medical opinion, the ifu was not followed.The aborted procedure was before the serum troponin was checked.
 
Event or Problem Description
It was reported via journal article: title: unintended icd discharge in a patient undergoing bladder tumor resection utilizing monopolar cautery and full-body return electrode.Authors: ryan j.Lefevre, md; george h.Crossley, md; laura l.Sorabella, md; kara k.Siegrist, md; susan s.Eagle, md.Citation: j cardiovasc electrophysiol.2020;1-3; doi: https://doi.Org/10.1111/jce.14699.This is a case report concerning a (b)(6)-year-old male patient with a history of ischemic cardiomyopathy with a left pectoral single-chamber implantable cardioverter-defibrillator (icd) for primary prevention of sudden cardiac death presented for transurethral resection of bladder tumor (turbt).Monopolar cautery with a full-body return electrode pad (megadyne megasoft; ethicon) was used during the procedure.The involuntary patient movement was noted, which was initially felt to be the inadequate depth of anesthesia.When the movement continued despite increasing the depth of anesthesia, it was noted that the movements correlated with electrocautery use.At this point, the movements were suspected to be caused by an inappropriate icd discharge.Electrocautery use was suspended and the procedure was aborted.In conclusion, clinicians should use caution when utilizing these pads in patients with cardiac implantable electronic devices (cieds) and should consider if it is appropriate to disable therapies or employ the utilization of traditional conductive return electrode patches when interference is likely.Based on this case, the authors have modified their clinical practice to avoid full-body current return pads in patients with cieds if possible.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key10743760
Report Number1721194-2020-00054
Device Sequence Number16881409
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0846
Device Catalogue Number0846
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date10/27/2020
Patient Sequence Number1